Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2007, 4:26 PM CDT for Washington County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 16, 2007, 4:42 PM CDT
- In force
- 16 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 14 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 162127
SVRTAE
FLC133-162200-
/O.NEW.KTAE.SV.W.0080.070616T2126Z-070616T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM CDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 500 PM CDT
* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EBRO...OR ABOUT 16 MILES SOUTHWEST OF VERNON. THIS STORM WAS NEARLY
STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EBRO BY 430 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3042 8589 3045 8591 3045 8591 3046 8588
3048 8586 3051 8586 3050 8582 3044 8577
3042 8579 3042 8588
$$
12-WATSON1 follow-up statement
000
WWUS52 KTAE 162142
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT SAT JUN 16 2007
FLC133-162152-
/O.CAN.KTAE.SV.W.0080.000000T0000Z-070616T2200Z/
WASHINGTON FL-
442 PM CDT SAT JUN 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON COUNTY
IS CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3042 8589 3045 8591 3045 8591 3046 8588
3048 8586 3051 8586 3050 8582 3044 8577
3042 8579 3042 8588
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:00 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 16, 2:00 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT SAT JUN 16 2007 .SYNOPSIS...AS PROGGED...UPPER LEVEL RIDGING IS BEGINNING TO FORM ACROSS THE SE U.S. TODAY AS THE UPPER LOW OVER THE MID ATLANTIC STATES HEADS OFF TO THE NE...WHILE THE VERY ACTIVE UPPER LOW OVER TX REMAINS NEARLY STATIONARY. SOME CIRRUS CONTINUES TO STREAM IN FROM THE W OVER THE CWA...BUT IT IS QUITE A BIT THINNER NOW THAN IT WAS EARLIER THIS MORNING. TEMPS ARE RISING STEADILY THROUGH THE 80S EARLY THIS AFTERNOON...BUT DEWPOINTS HAVE BEEN VERY SLOW TO MIX OUT THUS FAR...AND BASED ON AREA 12 UTC SOUNDINGS...THERE MAY NOT BE AS MUCH AVAILABLE DRY AIR TO MIX DOWN AS EARLIER THOUGHT. THEREFORE... MAY NEED TO CANCEL PARTS OR ALL OF THE ONGOING RED FLAG WARNING IF RELATIVE HUMIDITIES DO NOT BEGIN DROPPING AT A FASTER RATE. OVER THE COASTAL WATERS...THE SEA BREEZE IS BEGINNING TO KICK IN NEAR SHORE ...WITH GENERALLY LIGHT NE WINDS HOLDING FURTHER OFFSHORE. && .SHORT TERM/LONG TERM...ALTHOUGH IT WILL BE SHORT-LIVED...THE UPPER RIDGE WILL PEAK IN MAGNITUDE ON SUNDAY...ALLOWING TEMPS TO REACH WELL INTO THE MID 90S OVER THE INTERIOR...TO PERHAPS EVEN THE UPPER 90S IN A FEW SPOTS. THIS RIDGE WILL ALSO HELP KEEP THE SEA BREEZE GENERALLY CONVECTIVELY SUPPRESSED FOR ONE MORE DAY...BEFORE WE EXPERIENCE A SIGNIFICANT PATTERN CHANGE ACROSS THE REGION BY TUESDAY...AS THE UPPER LOW FROM TX EJECTS OUT TO THE EAST AND THEN ONLY SLOWLY DISSIPATES OVER OUR REGION...LEAVING PLENTY OF MOISTURE ALONG ITS PATH FOR A CHANGE. PROVIDED THAT THE MORNING CLOUD COVER IS NOT TOO EXTENSIVE TO INHIBIT DAYTIME INSOLATION...THIS DEEP LAYER MOISTURE ENHANCEMENT WILL ALLOW THE SEA BREEZE TO BECOME MUCH MORE CONVECTIVELY ACTIVE FOR THE REMAINDER OF THE WEEK...WITH ADDITIONAL SHOWERS AND STORMS SPAWNING FROM THE FAVORABLE UPPER LEVEL DYNAMICS AS WELL THROUGH MUCH OF THE PERIOD. ALTHOUGH IT IS SOMEWHAT PREMATURE TO BEGIN DISCUSSIONS ON TOTAL RAINFALL AMOUNTS OVER THE NEXT 5-7 DAYS...AT LEAST THE POSSIBILITY FOR SOME SIGNIFICANT DROUGHT RELIEF IS NOW IN THE PICTURE...WHICH WILL SURELY BE A WELCOME CHANGE FOR SOME. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A FEW ISOLATED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE AFTERNOON SEA BREEZE COULD BRIEFLY REDUCE VISIBILITIES IN AND AROUND SHOWERS...MAINLY OVER THE KPFN TERMINAL. WINDS AT KPFN WILL SHIFT AROUND TO THE SW AND INCREASE TO AROUND 10 KTS WITH THE PASSAGE OF THE GULF COAST SEA BREEZE DURING AFTERNOON. && .MARINE...ALTHOUGH LOW PRESSURE WILL BE GRADUALLY MOVING IN ALOFT OVER THE REGION DURING THE NEXT SEVERAL DAYS...THE SFC PRESSURE GRADIENT WILL REMAIN GENERALLY WEAK...ESPECIALLY AFTER TUESDAY WHEN AN EXTENSION OF THE SUBTROPICAL SFC RIDGE WILL BUILD IN OVER THE GULF. && .FIRE WEATHER...AS MENTIONED ABOVE...SFC DEWPOINTS ARE NOT MIXING OUT VERY QUICKLY THIS AFTERNOON WHICH MAY LEAD TO CANCELLATION OF ALL OR PART OF THE RFW. UPDATE...DID CANCEL ALL OF TODAYS WARNING AND CUT BACK THE COUNTIES ON SUNDAYS WATCH TO THOSE EAST OF THE APALACHICOLA RIVER. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 67 96 69 94 72 / 10 10 10 30 30 PANAMA CITY 72 92 72 92 75 / 10 10 10 30 40 DOTHAN 71 95 72 95 72 / 10 10 10 20 30 ALBANY 69 97 71 95 72 / 10 10 0 20 20 VALDOSTA 64 95 67 95 70 / 10 10 0 20 20 CROSS CITY 68 94 69 94 71 / 10 10 10 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...FIRE WX WATCH SUNDAY AFTN INLAND BIG BEND. GM...NONE. && AVIATION/FIRE WX...GIBBS PUBLIC/MARINE...GOULD
Hazardous weather outlook, Jun 16, 4:35 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 535 AM EDT SAT JUN 16 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-170945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 535 AM EDT SAT JUN 16 2007 /435 AM CDT SAT JUN 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT. ANOTHER HOT AND DRY DAY IS EXPECTED WITH ONLY ISOLATED AFTERNOON SHOWERS OR THUNDERSTORMS POSSIBLE. THESE DRY CONDITIONS FAVOR THE SPREAD OF WILDFIRES ACROSS INLAND SECTIONS...SHOULD ANY WILDFIRES OCCUR. OTHERWISE...NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY WILL BE VERY SIMILAR TO TODAY. RAIN CHANCES INCREASE BEGINNING MONDAY AND SCATTERED CONVECTION WILL CONTINUE THROUGH THE WORK WEEK AS GULF MOISTURE SURGES NORTHWARD ACROSS THE REGION AHEAD OF AN SLOW MOVING COLD FRONT AND UPPER LEVEL TROUGH AND AIDED BY THE DAILY SEA BREEZE. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BLOCK
In the hours before
Special weather statement, Jun 16, 3:20 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 PM EDT SAT JUN 16 2007 FLZ012-162100- BAY- 320 PM CDT SAT JUN 16 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY... * UNTIL 400 PM CDT AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LYNN HAVEN...MOVING WEST AT 10 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Jun 16, 4:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 517 PM EDT SAT JUN 16 2007 FLZ010-012-162215- BAY-WASHINGTON- 417 PM CDT SAT JUN 16 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY AND WASHINGTON COUNTIES... * UNTIL 515 PM CDT AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF VERNON. THIS STORM WAS NEARLY STATIONARY NEAR EBRO. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:40 PM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Leon and 5 more | 7 hr |
| Jun 16, 2:44 AM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 6 more | 26 hr |
| Jun 16, 2:44 AM CDT | Red Flag Warning | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 6 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.